Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I was on Diane 35 contraceptive pills for about a year and I started taking it on recommendation from my ob-gyn, since Diane should also help with my severe cystic acne I had at the time. And that was definitely true - my skin cleared up perfectly within a month of starting taking the pill. But while my skin was in perfect condition, I started getting more and more depressed and at first, I didn’t link that to the pill at all.

Instead, my counselor asked me if I was on any medications and as soon as I mentioned Diane, she suggested I stop taking it. And now I’m back to square one - my acne are back, it seems with a vengeance, even though my mood is better. But I’m thinking that I might start Diane again, because living with these acne is no better than living with depression.

Loading...

Hi,

I was on Diane 35 birth control pill too, and for the same reason: my face was literally covered with cystic acne and nothing else worked for treating them. I've had similar side effects from the pill too. Perhaps I wasn't depressed, but I was moody and I'd cry for every little thing. But the thing is, now that I switched to Yasmin contraceptive pills I'm starting to have the same side effects.

The reason I switched to Yasmin despite awesome results for acne on Diane is that I also gained 25 lbs while I was on Diane.

Reply

Loading...


Hello, all birth control pills come with a risk of causing hormonal disbalance simply because the fact that when you take contraceptive pill, you are actually taking synthetic female hormones that stop your ovulation. Not to mention that they all carry the risk of serious blood clotting disorders. You didn't mentioned if you tried any other acne treatments before starting Diane - I think it might be worth a try to look into other acne treatments. Also, have you continued your counseling for depression?
Reply

Loading...


Hi,
yes, before going on Diane I tried Accutane treatment - needless to say, it didn't help, instead it made my skin so dry on top of all that acne that it was horrible. I looked into laser removal as well, but I really can't afford that. And the answer to your second question is also yes - I'm still in counseling for depression mainly because Diane birth control is not the only thing that contributed to me developing this disorder. I was ridden with acne through all my teenage years and I was forced to be a shut-in even though I'm not like that by nature. Now I'm thinking I'll go back to my ob-gyn and see if it makes sense for me to go on Yasmin or any other contraceptive pill that might help with my horrible acne. Thanks for your help!
Reply

Loading...